Community Involvement Policy Expert Group
Meeting No. 3
Date: August 16, 2012
Time: 6:00 p.m. to 8:00 p.m.
Location: City Hall, 1221 SW 4th Avenue, Portland, Pettygrove Room
- Understand the types of projects and processes that are guided by, and make findings to, the Comprehensive Plan
- Obtain ideas, knowledge of best practices and input on policy options and areas for policy improvements to achieve community involvement Transparency for Comprehensive Plan projects and processes
- Hear perspectives from PEG members on how the PEG meetings are going, if members are getting everything they need to be successful in the group, concerns or issues that need to be addressed
Welcome, Meeting Overview and Introductions (6:00 p.m. / 5 minutes)
Presenter: Deb Meihoff, facilitator
Process updates (6:05 p.m. / 10 minutes)
Presenters: Paul Leistner, Office of Neighborhood Involvement and MartyStockton, Bureau of Planning and Sustainability / PEG Co-leads
- Work and progress from the PIAC Comprehensive Plan Work Group from August 14 meeting
- CI-PEG outreach update
- Introduction to the new PEG meeting evaluation program
- Evaluation Forms
- Outreach Survey (final)
Review of updated CI PEG work plan (6:15 p.m. / 5 minutes)
Presenters: Paul Leistner, Office of Neighborhood Involvement and Marty Stockton, Bureau of Planning and Sustainability / PEG Co-leads
- Elements of Good Public Involvement - check in on outcome from July meeting and what is needed for the October discussion draft?
- Revised work plan, aligned with Elements
Presentation: Purview of the Comprehensive Plan on projects and processes (6:20 p.m. / 30 minutes)
Presenter: Marty Stockton, Bureau of Planning and Sustainability/PEG Co-lead, Michelle Kunec, Bureau of Planning and Sustainability, Courtney Duke, Portland Bureau of Transportation, and Emily Roth, Parks and Recreation
Description: The different types of land use, development review, and capital project planning processes that are guided by the Comprehensive Plan
PEG CI Element Discussion: Transparency (6:40 p.m. / 60 minutes)
Presenter: Marty Stockton, Bureau of Planning and Sustainability and Deb Meihoff, facilitator
- Review of PEG’s discussion on Transparency at the July meeting; introduction to existing policy and regulatory framework related to Transparency
- Group discussion. Based on your understanding of current processes, barriers to good community involvement, and best practices to achieve Transparency:
- What existing policies should carry forward into the draft Comprehensive Plan update? Are there modifications that need to be made?
- What new policies should be included in the update?
- Are there any new shifts or trends that should be considered when drafting the updated policy?
- What else is needed to achieve Transparency?
- Deterring Fake Public Participation (J.H. Snider, International Association for Public Participation)
Public Comment (7:40 p.m. / 10 minutes)
Next Steps (7:50 p.m. / 5 minutes)
Presenter: Deb Meihoff, facilitator
- Topic(s) for next meeting
- PIAC - Comprehensive Plan Work Group
- Community Outreach
- PEG Co-leads
PEG Check-in (7:55 p.m. / 5 minutes)
- Are you getting the information and support needed to be effective?
- Is the process working / what changes do we need to consider?
- Please complete PEG process and CI PEG Evaluation Forms
For more information, please contact either Marty Stockton, Bureau of Planning and Sustainability at 503-823-2041 or firstname.lastname@example.org; Paul Leistner, Office of Neighborhood Involvement at 503-823-5284 or email@example.com; or Deb Meihoff, Facilitator at 503-358-3404 or firstname.lastname@example.org.